Hail, Washita
- When
- March 21, 11:05 PM CST
- Where
- Washita County, 4 mi W of Dill City
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.280, -99.201
Thunderstorms developed along a retreating dry line during the afternoon hours of the 21st. The thunderstorms moved northeast into western Oklahoma by late evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed along a retreating dry line during the afternoon hours of the 21st. The thunderstorms moved northeast into western Oklahoma by late evening. Although most of the thunderstorms were below severe limits, one thunderstorm became severe with large hail over Washita County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 21, 8:15 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT WED MAR 21 2007 .UPDATE... THUNDERSTORMS HAVE DEVELOPED IN WEST TEXAS EARLY THIS EVENING AND ARE MOVING NORTHEAST. STORMS EXPECTED TO MOVE INTO SOUTHWEST PORTIONS OF FA WITHIN THE NEXT COUPLE OF HOURS. A FEW STRONG TO SEVERE STORMS MAY DEVELOP WITH HAIL THE PRIMARY CONCERN. STORMS COULD CONTINUE OVERNIGHT AND SPREAD INTO PORTIONS OF CENTRAL AND NORTHERN OK AS LOW LEVEL JET STRENGTHENS. HAVE INCREASED POPS ACROSS THESE AREAS TO ACCOUNT FOR STORMS. DRY LINE CONTINUES TO RETREAT IN NORTHWEST OKLAHOMA WHERE SFC OBS HAVE SHOWN DEWPOINTS INCREASING RAPIDLY. HAVE TWEAKED HOURLY DEWPOINT AND WIND GRIDS TO SHOW THIS. ALSO ADJUSTED SKY COVER TO CURRENT SATELLITE TRENDS. WILL SEND UPDATES SHORTLY. MAXWELL && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 72 59 73 / 50 30 50 40 HOBART OK 61 71 58 72 / 60 50 60 50 WICHITA FALLS TX 63 74 60 74 / 40 40 50 40 GAGE OK 58 72 53 71 / 30 40 50 60 PONCA CITY OK 61 69 57 70 / 40 60 60 60 DURANT OK 64 73 62 74 / 10 10 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT WED MAR 21 2007
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1000 PM CDT WED MAR 21 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWESTERN
OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS OVERNIGHT.
DISCUSSION...
THUNDERSTORMS... SOME CONTAINING LARGE HAIL... FORMED THIS EVENING
OVER THE TEXAS PANHANDLE AND SOUTH PLAINS. A FEW OF THESE
THUNDERSTORMS WILL MOVE INTO SOUTHWESTERN OKLAHOMA AND WESTERN NORTH
TEXAS TONIGHT... AND EVENTUALLY MAY MOVE OR BUILD NORTHEAST TOWARD
CENTRAL AND NORTH CENTRAL OKLAHOMA LATE TONIGHT. A GENERAL WEAKENING
TREND IS EXPECTED OVERNIGHT... BUT A MODERATELY STRONG LOW LEVEL JET
AND INCREASINGLY DEEP LOW-LEVEL MOISTURE AS THE STORMS MOVE FARTHER
EAST... WILL MAINTAIN SUFFICIENT SHEAR AND INSTABILITY TO ALLOW FOR
SOME LOW-END SEVERE HAIL IN A FEW OF THE STRONGER STORMS. DIME TO
NICKEL SIZE HAIL WILL BE POSSIBLE... ESPECIALLY OVER SOUTHWESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. THE POTENTIAL FOR HAIL WILL
DIMINISH LATE TONIGHT AS THE STORMS MOVE FARTHER EAST... BUT THE
POSSIBILITY OF LOCALLY HEAVY DOWNPOURS WILL PERSIST AS THE STORMS
MOVE NORTHEAST LATE.
PROBABILITY TABLE...
VALID THROUGH 7 AM CDT THURSDAY MAR 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH MONDAY. TWO
TIME PERIODS HAVE THE GREATEST CHANCE FOR SEVERE STORMS. THE FIRST
IS THURSDAY INTO THURSDAY NIGHT WITH THE APPROACH OF A COLD FRONT
AND UPPER WAVE IN ADVANCE OF THE LARGE SOUTHWEST U.S. UPPER LOW. THE
SECOND IS SATURDAY INTO SUNDAY AS THE MAIN UPPER LOW MOVES INTO
THE CENTRAL PLAINS AND PUSHES A DRYLINE THROUGH OKLAHOMA.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN WILL BE POSSIBLE THURSDAY AND AGAIN SATURDAY INTO SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM THURSDAY...MARCH 22ND.
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1118 PM CDT WED MAR 21 2007 OKZ021-034-220430- BECKHAM OK-GREER OK- 1118 PM CDT WED MAR 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND GREER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST OF SAYRE AT 1118 PM CDT...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED IN NORTHWESTERN GREER COUNTY ALSO MOVING NORTHEAST. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 50 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1132 PM CDT WED MAR 21 2007 OKZ021-022-034-220500- BECKHAM OK-WASHITA OK-GREER OK- 1132 PM CDT WED MAR 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 21 MILES WEST OF CARTER TO 7 MILES SOUTH OF CARTER AT 1132 PM CDT...MOVING EAST NORTHEAST AT 25 MPH. SMALL HAIL AND WIND GUSTS 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
The Altus AFB radar (KFDR), 104 km away, was scanning. The volume nearest the first event began at 05:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23532.